Phil Wickham When My Heart is Torn Asunder

Monday, April 20, 2015

Odds and Ends

I have not written as frequently as there has not been anything significant to say..  Paucity of thought.  A symptom of SZ as is paucity of speech....so I guess if you combine the two you have paucity of writing.

Yesterday I did not go to church.  I had had a miserable night Saturday-Sunday night'/morning....and was tired, cranky, and my eyes were on fire.  Later, I wished I had just sucked it up and gone, but it was too late for regret.

Lately my pain levels (thankfully) have been less.  I've been on steroids for almost a year now (not really sure how long) and it has had a great diminishing impact on my pain.  However, I have begun to notice a troubling weakness in my legs and in my trunk (core)...I can hardly get off of the bed or chair and I can barely make it down and back up the basement stairs.  If I squat down, I cannot get back up.  My rheumatologist (the doctor who prescribed the meds) has been very ill and will not be returning to practice until late July (if then) so it will have to be my pulmonologist/GP who will deal with this.  He was my doctor who treated me during an extended hospital stay which then led to  a three month long stint on the Rehab unit ....I had steroid myopathy which is when the steroids destroy muscle tissue.  I was discharged in a wheelchair and was told I would never again walk.  Well I beat it that time but I know if it was to happen again to  that severity, I would not have the ability to conquer it once more. Age and the Rheumatoid diseases would make it impossible.  Therefore it is critical to get off of the steroids as soon as possible.  However steroids--when a person has been on them for this long--are very difficult and painful to come down from.

I have an appointment with my doctor on the 30th of this month.  I dread the return of  the pain and the asthma....(the steroids have also been keeping the asthma at bay).  I don't know which one I hate more; which is the most disabling.   The only benefit is that I will be able to lose weight more easily once I am off of the steroids.  One benefit of being on these meds is that I have been able to come down to a much lower dose of morphine.  I am terrified to experience the full force of pain which will occur once I am off of them---without the benefit of an adequate dose of  pain meds.  I can only pray that my current pain management doctor will be reasonable and realize the extent of my need and that it is not because I am a "user"---he has seen me bring myself from 160 mg of morphine a day down to 30....he should know from that that I am not seeking meds that I don't really need.

I am sorry that there are no deep or meditative thoughts in this post....I have been focused on just maintaining....and have not had any revelations to share.  I have been working the Eat to Live program and have been losing some weight.  I did not weigh myself since Saturday because if I don't lose or if I gain a half pound, it sends my spirits plummeting.  I am only going to weigh in once a week and hopefully that way will escape those mood  swings and the descent of my spirits and motivation.

One thing I want to tell you is that I have been memorizing all of the verses in Scripture relating to the fear of God.  That topic was not one that would normally have compelled me, but I started it because I read a book on Memorization that used 12 verses  of that category.  I decided to continue to pursue it and learn ALL of them.  Thus far I have learned over 20 passages (some passages have up to 5 verses)  and have a few more to go.  Memorization has always been one of my passions but ever since I have had the damage to my short term memory from ECT (electroconvulsive therapy), I have not been able to easily memorize as I used to do.  But I decided that maybe if I push ahead that I would be able to repair some of the cognitive damage that was done.  I am finding it tough going.  I will memorize a verse one day and the next it is like I have never before seen it. But I am determined to conquer this impediment and to "hide His Word in my heart."  In my next post, perhaps,, I will discuss what learning this topic has taught me.
Post a Comment